MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US GLOBAL UNITE ANT BDY 128 SZ6/8; MISC EXTREMITY IMPLANT

DEPUY ORTHOPAEDICS INC US GLOBAL UNITE ANT BDY 128 SZ6/8; MISC EXTREMITY IMPLANT
Catalog Number 110020010
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Synovitis (2094); Tissue Damage (2104)
Date of Event 06/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Second revision of a broken global unite head planned for (b)(6) 2017.First revision occurred on (b)(6) 2017 for the exact same issue.The surgeon will implant a reverse prosthesis.Update 7-31-2017: translated medical records (b)(6) 2017 have been reviewed.Operative note indicates the patient received a revision left total shoulder through reversal of entire prosthesis and synovectomy due to disassembly of prosthetic head through humeral prosthesis of the left shoulder.The surgeon notes synovial hypertrophy with numerous metal inclusions at the lower part of the subscapularis.He also notes that the prosthesis head has disassembled from the metaphyseal morse taper and is loose in the joint.He notes synovial hypertrophy with metallosis, prevailing on the glenoid side.Please note, the humeral head was initially reported as broken/fractured, however, the medical records indicate it became disassembled from the humeral prosthesis, not fractured.Updated on 8-15-2017.
 
Additional Manufacturer Narrative
Investigation summary : investigation of the reported event confirmed the reported device disassociation.Depuy synthes considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
GLOBAL UNITE ANT BDY 128 SZ6/8
Common Device Name
MISC EXTREMITY IMPLANT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key6829957
Report Number1818910-2017-23700
Device Sequence Number10778230
Product Code HSD
UDI-Device Identifier10603295433224
UDI-Public10603295433224
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K133834
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 07/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number110020010
Device Lot Number8177711010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2017
Initial Date Received by Manufacturer 07/31/2017
Supplement Date Received by Manufacturer04/23/2018
Initial Report FDA Received Date08/30/2017
Supplement Report FDA Received Date05/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient Weight40